MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH WIRELESS ADAPTER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH WIRELESS ADAPTER; VENTRICULAR (ASSIST) BYPASS
Model Number HMT2100
Medical Device Problem Code Failure to Interrogate (1332)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the heartmate touch lost connection to the system controller during the pump priming phase of device setup.The priming was completed, and the issue occurred prior to disconnecting the driveline from the modular cable.The session ended and required reconnection.The perfusion team also noted failure to connect the adapter to the heartmate touch when the device set-up was completed, and the equipment was moved into the theater ready for the implant query.The bluetooth dongle button was depressed, and it was noted that the dongle flashed blue and went to the heartmate touch.Hm touch communication system mfr # 2916596-2024-00461.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
Additional information was received that the bluetooth connection difficulty recurred in this room and in the presence of the same computer system.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was additionally reported that the issue of the adapter flashing blue quickly and then going back to a solid clear color was not an ongoing issue for the hospital.
 
Additional Manufacturer Narrative
Section d4: serial number, lot number, catalog number and primary udi corrected.Section h4: manufacturing date corrected.Manufacturer's investigation conclusion: the reported event of an unsuccessful attempt to establish connection between the heartmate touch app and wireless adapter was not confirmed.It was reported that after pressing the pairing button on the wireless adapter, the adapter light flashed blue and then went to a solid clear color.It was reported that the connection was successfully established on the second attempt.The amount of time that the adapter light was flashing before changing to clear was not known.Additional information provided stated that the issue is not ongoing.No product was returned for evaluation.Data from the reported event date of 15jan2024 in the submitted framework file was reviewed.The framework file captured several routine connections and disconnection between the heartmate touch app and wireless adapter.The framework file did not capture any unsuccessful connection attempts between the heartmate touch app and wireless adapter.The root cause of the reported event could not be conclusively determined through this analysis.The wireless adapter is manufactured by a third party who maintains the device history records.Heartmate 3 instructions for use (ifu) (rev.B) chapter 4 ¿heartmate touch communication system¿ and the heartmate touch communication system quick start guide (rev.B) under ¿how to use the heartmate touch communication system¿ explain the operation of the heartmate touch system, including how to set up the system and connect the tablet to the wireless adapter and system controller, how to determine the status of the wireless adapter, and how to use the heartmate touch app.These documents instruct the user to enter the heartmate touch wireless adapter code in the bluetooth pairing request box and press "pair" when the bluetooth connections window appears.These documents also explain that the "if the heartmate touch wireless adapter is not paired within 30 seconds, the connection process (pair) will be canceled".Additionally, it is noted that the passcode is required for first time pairing between the adapter and tablet only.These documents also warn that the heartmate touch system may be interfered with by other equipment, even if that other equipment complies with cispr emission requirements.Heartmate 3 instructions for use (ifu) (rev.B) chapter 7 ¿alarms and troubleshooting¿ and the heartmate touch communication system quick start guide (rev.B) under ¿troubleshooting¿ cover all alarms (visual and audible), including the disconnected system controller - heartmate touch app and the connection failed - heartmate touch app error messages, and the actions to take if the alarms cannot be resolved.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE TOUCH WIRELESS ADAPTER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18652804
Report Number2916596-2024-00462
Device Sequence Number7111522
Product Code DSQ
UDI-Device Identifier05415067032065
UDI-Public(01)05415067032065(10)8244703
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHMT2100
Device Catalogue NumberHMT2100
Device Lot Number8244703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer05/30/2024
08/23/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date06/20/2024
08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight115 KG